Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 41, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 21, 2025, 4:30 AM EDT for Columbia County, McDuffie County, Richmond County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2025, 4:30 AM EDT (08:30 UTC)
- Expired
- May 21, 2025, 5:15 AM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, GA, McDuffie County, GA, Richmond County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 4:55 AM EDT | TSTM WND DMG | 2 Wsw Appling, GA | Georgia Power website reported power outages on Morris Calloway Road due to a fallen tree. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.0
The text
As transmitted.
855
WUUS52 KCAE 210830
SVRCAE
GAC073-189-245-210915-
/O.NEW.KCAE.SV.W.0041.250521T0830Z-250521T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
430 AM EDT Wed May 21 2025
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
McDuffie County in east central Georgia...
Columbia County in east central Georgia...
Western Richmond County in east central Georgia...
* Until 515 AM EDT.
* At 429 AM EDT, a severe thunderstorm was located over Camak, or
over Warrenton, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Grovetown, Evans, Thomson, Fort Eisenhower, Martinez, Hephzibah,
Harlem, Appling, Riverwood, Thomson-McDuffie County Airport,
Wrightsboro, Blythe, Dearing, Liberty Park Community Center,
Winfield, Sweetwater Park, Arties Pond Public Fishing Area,
McDuffie County Fire Department, Adamsville, and Bath-Edie.
This includes Interstate 20 in Georgia between mile markers 167 and
195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3363 8220 3359 8213 3346 8210 3328 8214
3330 8218 3327 8228 3331 8234 3331 8239
3334 8244 3334 8250 3336 8253 3335 8255
3341 8255 3346 8259 3359 8264
TIME...MOT...LOC 0829Z 273DEG 40KT 3344 8264
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJR2 follow-up statements
654
WWUS52 KCAE 210907
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
507 AM EDT Wed May 21 2025
GAC189-210917-
/O.CAN.KCAE.SV.W.0041.000000T0000Z-250521T0915Z/
McDuffie GA-
507 AM EDT Wed May 21 2025
...THE SEVERE THUNDERSTORM WARNING FOR MCDUFFIE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3350 8232 3353 8212 3346 8210 3328 8214
3330 8218 3327 8228 3330 8231 3331 8235
3336 8230 3341 8234 3342 8234 3346 8238
3352 8240
TIME...MOT...LOC 0907Z 271DEG 38KT 3338 8213
$$
GAC073-245-210915-
/O.CON.KCAE.SV.W.0041.000000T0000Z-250521T0915Z/
Columbia GA-Richmond GA-
507 AM EDT Wed May 21 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR SOUTHERN COLUMBIA AND WESTERN RICHMOND COUNTIES...
At 507 AM EDT, a severe thunderstorm was located over Fort
Eisenhower, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Grovetown, Evans, Fort Eisenhower, Martinez, Hephzibah, Harlem,
Blythe, Leitner Lake Conference Center, Liberty Park Community
Center, Bath-Edie, Pea Patch Aerodrome, Blanchard Park, Columbia
County Exhibition Center, Westmont, and Bellevue Memorial Gardens.
This includes Interstate 20 in Georgia between mile markers 179 and
195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3350 8232 3353 8212 3346 8210 3328 8214
3330 8218 3327 8228 3330 8231 3331 8235
3336 8230 3341 8234 3342 8234 3346 8238
3352 8240
TIME...MOT...LOC 0907Z 271DEG 38KT 3338 8213
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJR420
WWUS52 KCAE 210911
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
511 AM EDT Wed May 21 2025
GAC073-245-210921-
/O.EXP.KCAE.SV.W.0041.000000T0000Z-250521T0915Z/
Columbia GA-Richmond GA-
511 AM EDT Wed May 21 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COLUMBIA AND WESTERN
RICHMOND COUNTIES WILL EXPIRE AT 515 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3350 8232 3353 8212 3346 8210 3328 8214
3330 8218 3327 8228 3330 8231 3331 8235
3336 8230 3341 8234 3342 8234 3346 8238
3352 8240
TIME...MOT...LOC 0911Z 273DEG 40KT 3338 8214
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:38 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 21, 2:38 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Columbia SC 238 AM EDT Wed May 21 2025 .SYNOPSIS... Scattered showers and thunderstorms remain possible through early this morning ahead of a cold front approaching from the west. Behind the front, we will see dry weather and cooler temperatures than we have experienced in the past week or so. Then we return to a more seasonable pattern for Sunday with temperatures rising back to near or above normal and a chance of rain each day. && .NEAR TERM /THROUGH TONIGHT/... Key Message(s): - A weakening line of showers and thunderstorms moves into the forecast area. An isolated strong to severe thunderstorm cannot be ruled out tonight. - Rain chances end early this morning with partial clearing in the afternoon as the front moves through the region. A line of showers and thunderstorms is approaching the forecast area tonight. While an isolated strong to severe thunderstorm remains possible across the northwestern counties, guidance continues to support convection decaying as it moves further east. Regardless, rain chances continue north and west of I-20. The clouds and rain limit cooling with forecast lows generally in the lower 70s. Any lingering showers at daybreak should quickly dissipate or move out of the forecast area. Skies should then transition to scattered cumulus by the afternoon with high clouds filtering in this evening. There is a low-end chance of a pop up shower or thunderstorm this afternoon, especially in the eastern Midlands, but confidence is not high enough to put rain chances in the forecast. With the passing front, winds may be breezy at times in the afternoon, especially over Lake Murray. Forecast highs should range from the mid-80s to around 90 degrees. Mainly clear skies tonight will allow temperatures to fall into the lower to mid 60s. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... Key Message(s): - Gusty conditions Thursday behind a front - Cool, dry weather in store for Friday and Saturday. Thursday and Thursday night: Surface low pressure will deepen offshore as it lifts north along the East Coast. A strong pressure gradient in the wake of the cold front will lead to deep mixing and gusty winds during the day. ECMWF EFI values for wind gusts on Thursday range from 0.7 to 0.8 indicating potential for stronger than normal gusts and forecast soundings generally show winds around 40 kts at the top of the mixed layer. Gusts above 30 mph will be possible and a Lake Wind Advisory may be needed. Some HREF members suggest that isolated showers or thunderstorms will be possible during the afternoon but a dry airmass and downslope winds will work to hinder convection. Even so we can't rule out an isolated shower or thunderstorm during the afternoon. With cold advection lagging behind the front and downslope flow leading to diabatic heating we expect highs on Thursday above normal with values in the low to mid 80s. Lows overnight will be in the mid 50s to low 60s as mixing prevents ideal radiational cooling. Friday through Saturday night: With a cool, dry airmass firmly in place over the region by Friday morning we will see temperatures much cooler than the past week or so. Highs will be in the upper 70s to low 80s. Lows will be coolest on Friday night (low to mid 50s) with surface high pressure over the region. No rain is expected with median PWAT values from the LREF below 1 inch. && .LONG TERM /SUNDAY THROUGH TUESDAY/... Key Message(s): - Seasonable temps and moisture return Global ensembles favor rising 500 mb heights late this weekend through the end of the long term. With models also tending towards deep SW flow over the Southeast we can expect to see a return to near or above normal atmospheric moisture and temperatures. Mean PWAT values from the GEFS rise up to 125 percent of normal. With this return to a more seasonable synoptic pattern we can expect highs generally in the mid 80s to low 90s and a chance of diurnal convection each day. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Monitoring Showers and Thunderstorms through Daybreak.... A line of showers and thunderstorms is approaching the forecast area from the west tonight. While guidance suggests activity will dissipate prior to reaching any of the terminals, will need to monitor trends and adjust TAFs as needed. Rain chances end shortly after daybreak as skies transition to scattered cumulus by the afternoon as a cold front moves through the region. Winds could be breezy at times behind the boundary and winds are expected to increase shortly after 12z from the southwest to west around 10 to 15 knots with gusts up to 25 knots by late morning through the afternoon. Expect VFR conditions to continue into the overnight hours. EXTENDED AVIATION OUTLOOK...VFR conditions are likely outside of mainly diurnal convection and typical vsby issues at AGS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. &&
In the hours before
Special weather statement, May 21, 2:42 AM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Columbia SC
242 AM EDT Wed May 21 2025
GAZ040-SCZ018-210730-
Lincoln GA-McCormick SC-
242 AM EDT Wed May 21 2025
...Strong thunderstorms will impact portions of Lincoln and McCormick
Counties through 330 AM EDT...
At 241 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Calhoun Falls to near Tignall to near
Union Point. Movement was east at 40 mph.
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McCormick, Lincolnton, Elijah Clark State Park, Mccormick County
Airport, Hamilton Branch State Park, Lake Strom Thurmond, Bobby
Brown State Park, Parksville, Plum Branch, Modoc, Curry Hill,
Chennault, Bussey Point Campground, New Hope, and Long Cane Creek
Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3396 8257 3402 8259 3408 8248 3406 8233
3397 8230 3402 8225 3397 8218 3398 8205
3396 8205 3393 8216 3383 8212 3376 8217
3370 8217 3367 8221 3369 8235 3364 8247
3380 8258 3386 8257 3386 8261 3398 8265
TIME...MOT...LOC 0641Z 289DEG 34KT 3417 8255 3392 8268 3361 8299
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CJRSpecial weather statement, May 21, 3:22 AM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Columbia SC
322 AM EDT Wed May 21 2025
SCZ020-025-026-210815-
Newberry SC-Saluda SC-Edgefield SC-
322 AM EDT Wed May 21 2025
...Strong thunderstorms will impact portions of Newberry, Edgefield
and Saluda Counties through 415 AM EDT...
At 322 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clinton to Hamilton Branch State Park.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newberry, Batesburg-Leesville, Edgefield, Saluda, Johnston, Whitmire,
Prosperity, Ridge Spring, Edgefield County Airport, Dreher Island
State Park, Saluda County Airport, Newberry College, Newberry County
Airport, Blair, Lake Greenwood, Little Mountain, Monetta, Trenton,
Pomaria, and Silverstreet.
This includes Interstate 26 between mile markers 62 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3383 8212 3393 8216 3396 8202 3404 8195
3413 8187 3420 8194 3430 8190 3437 8178
3453 8164 3445 8154 3449 8143 3424 8132
3414 8143 3407 8139 3409 8146 3388 8157
3354 8203 3360 8211 3363 8210 3372 8218
TIME...MOT...LOC 0722Z 269DEG 39KT 3442 8188 3377 8221
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CJRSpecial weather statement, May 21, 3:43 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service Columbia SC
343 AM EDT Wed May 21 2025
SCZ115-116-210830-
Northern Lancaster SC-Southern Lancaster SC-
343 AM EDT Wed May 21 2025
...Strong thunderstorms will impact portions of Lancaster County
through 430 AM EDT...
At 343 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newport to near Blackstock. Movement was
east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lancaster, Indian Land, Waxhaw, Elgin, USC Lancaster, Irwin, Andrew
Jackson State Park, Van Wyck, Buford, Fishing Creek Reservoir,
Arrowood Estates, Bell Town Fire Station, Community of Almond Glen,
Faith Christian School, Carolina Commons Shopping Center, Bear Creek
Park, McDonald Green Elementary School, Tradesville, Camp Creek Fire
Station, and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 8078 3482 8080 3482 8057 3469 8047
3466 8043 3462 8042 3459 8089 3467 8089
3470 8086 3474 8088 3479 8087 3483 8090
3484 8087 3490 8088 3493 8086 3501 8091
3507 8090
TIME...MOT...LOC 0743Z 255DEG 37KT 3496 8112 3462 8113
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CJRSpecial weather statement, May 21, 3:59 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Columbia SC
359 AM EDT Wed May 21 2025
SCZ020-021-026>028-210845-
Fairfield SC-Lexington SC-Newberry SC-Richland SC-Saluda SC-
359 AM EDT Wed May 21 2025
...A strong thunderstorm will impact portions of south central
Fairfield, southeastern Newberry, northern Lexington, northeastern
Saluda and northwestern Richland Counties through 445 AM EDT...
At 359 AM EDT, Doppler radar was tracking a strong thunderstorm near
Dreher Island State Park, or 12 miles south of Newberry, moving east
at 45 mph.
...Boaters on Lake Murray Should Seek Safe Harbor...
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Lexington, West Columbia, Irmo, St. Andrews, Highway 6 at
Lake Murray Dam, Oak Grove, Prosperity, Columbia International
University, Harbison State Forest, Riverbanks Zoo, West Columbia
Riverwalk, Dreher Island State Park, Ballentine, Five Points, Chapin,
Little Mountain, Peak, Cedar Grove Fire Station, and South Shore
Marina.
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 59 and 70.
Interstate 26 between mile markers 84 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3398 8163 3422 8164 3426 8102 3399 8100
TIME...MOT...LOC 0759Z 267DEG 40KT 3411 8153
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:42 AM EDT | Special Weather Statement | CAE | Lincoln | 48 min |
| May 21, 12:44 PM EDT | Lake Wind Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 9 hr |
| May 21, 7:29 PM EDT | Lake Wind Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 25 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.